Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 24, NWS Cheyenne, WY

November 13, 20085 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Nov 13, 2008, 8:55 AM MST for 5 counties in Nebraska. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2008, 8:55 AM MST (15:55 UTC)
Expired
Nov 13, 2008, 2:55 PM MST
In force
6 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 3.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 245 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2813 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
245 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 131555
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
855 AM MST THU NOV 13 2008

...STRONG WINDS WILL OCCUR ACROSS MUCH OF SOUTHEAST WYOMING AND
WESTERN NEBRASKA THROUGH THIS EVENING...AND ON FRIDAY ACROSS
WESTERN NEBRASKA...

.A LARGE DIFFERENCE IN PRESSURE AT THE SURFACE WILL CONTINUE
THROUGH FRIDAY. IN ADDITION...VERY STRONG WINDS IN THE UPPER
ATMOSPHERE WILL BE OVER THE CENTRAL ROCKIES DURING THAT TIME.
THESE FACTORS WILL COMBINE TO PRODUCE VERY STRONG WEST TO
NORTHWEST WINDS OVER MUCH OF THE AREA THROUGH FRIDAY.

WYZ061>067-069-132300-
/O.CON.KCYS.HW.W.0039.000000T0000Z-081114T0700Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK...
WHEATLAND...GUERNSEY...CHEYENNE
855 AM MST THU NOV 13 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

VERY STRONG WEST OR NORTHWEST WINDS WILL CONTINUE TO BLOW THROUGH
THIS EVENING.  SPEEDS OF 30 TO 45 MPH WITH GUSTS OF 65 TO 75 MPH
WILL BE COMMON.  THE WINDS WILL DECREASE A BIT AFTER SUNSET
BEFORE TAPERING OFF EVEN MORE AS A COLD FRONT SWEEPS THROUGH THE
REGION AFTER MIDNIGHT.

THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR THOSE DRIVING
LIGHTWEIGHT OR HIGH PROFILE VEHICLES THROUGH THIS EVENING.

$$

NEZ019>021-054-055-132300-
/O.NEW.KCYS.WI.Y.0024.081113T1555Z-081113T2300Z/
/O.CON.KCYS.HW.A.0017.081114T1600Z-081115T0100Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
855 AM MST THU NOV 13 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. A
HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON. 

YOU CAN EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50
MPH THROUGH 4 PM MST THIS AFTERNOON.

IT WILL BE VERY WINDY ON FRIDAY WITH NORTHWEST WINDS OF 25 TO
40 MPH.  GUSTS TO 60 MPH WILL BE POSSIBLE.

CONTINUE TO MONITOR THE LATEST FORECASTS.  STRONG AND GUSTY WINDS
WILL MAKE TRAVEL POTENTIALLY HAZARDOUS...ESPECIALLY IF YOU ARE
DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ001>003-132300-
/O.CON.KCYS.HW.A.0017.081114T1600Z-081115T0100Z/
SIOUX-DAWES-BOX BUTTE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE
855 AM MST THU NOV 13 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON. 

IT WILL BE VERY WINDY ON FRIDAY WITH NORTHWEST WINDS OF 25 TO
40 MPH.  GUSTS TO 60 MPH WILL BE POSSIBLE.

CONTINUE TO MONITOR THE LATEST FORECASTS.  STRONG AND GUSTY WINDS
WILL MAKE TRAVEL POTENTIALLY HAZARDOUS...ESPECIALLY IF YOU ARE
DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES.

$$

RUBIN
1 follow-up statement
000 
WWUS75 KCYS 132155
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
255 PM MST THU NOV 13 2008

...STRONG WINDS WILL OCCUR ACROSS PORTIONS OF SOUTHEAST WYOMING 
THROUGH EARLY THIS EVENING AND ON FRIDAY ACROSS WESTERN NEBRASKA...

.A LARGE DIFFERENCE IN PRESSURE AT THE SURFACE WILL CONTINUE
THROUGH THIS EVENING ACROSS PART OF SOUTHEAST WYOMING AND ACROSS
WESTERN NEBRASKA ON FRIDAY.

WYZ064-067-069-132300-
/O.CAN.KCYS.HW.W.0039.000000T0000Z-081114T0700Z/
NORTH LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...GARRETT...WHEATLAND...GUERNSEY...
CHEYENNE
255 PM MST THU NOV 13 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

A COLD FRONT HAS MOVED THROUGH THE AREA WITH WINDS DECREASING IN
SPEED...THUS THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

NEZ019>021-054-055-140400-
/O.CAN.KCYS.WI.Y.0024.000000T0000Z-081113T2300Z/
/O.UPG.KCYS.HW.A.0017.081114T1600Z-081115T0100Z/
/O.NEW.KCYS.HW.W.0040.081114T1600Z-081115T0100Z/
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
255 PM MST THU NOV 13 2008

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY. THE
WIND ADVISORY HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT. 

ON FRIDAY...YOU CAN EXPECT NORTHWEST WINDS OF 30 TO 45 MPH WITH
GUSTS TO 60 MPH. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL
5 1 1.

$$

NEZ001>003-140400-
/O.UPG.KCYS.HW.A.0017.081114T1600Z-081115T0100Z/
/O.NEW.KCYS.HW.W.0040.081114T1600Z-081115T0100Z/
SIOUX-DAWES-BOX BUTTE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE
255 PM MST THU NOV 13 2008

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

ON FRIDAY...YOU CAN EXPECT NORTHWEST WINDS OF 30 TO 45 MPH WITH
GUSTS TO 60 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL
5 1 1.

$$

WYZ061>063-065-066-140400-
/O.EXT.KCYS.HW.W.0039.000000T0000Z-081114T0400Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
LARAMIE RANGE-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...LARAMIE...BUFORD...HORSE CREEK
255 PM MST THU NOV 13 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MST THIS
EVENING. 

WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL
CONTINUE THROUGH THIS EVENING. 

THE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS FOR THOSE DRIVING
LIGHTWEIGHT OR HIGH PROFILE VEHICLES THROUGH THIS EVENING.

$$

RUBIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Nov 13, 3:10 AM MST, 5 hours 45 minutes earlier.

Area forecast discussion, Nov 13, 3:10 AM MST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
310 AM MST THU NOV 13 2008

.SHORT TERM...TODAY THRU FRI...OCNL GUSTS TO NEAR 60 MPH CONT IN
SPOTS IN SE WY ATTM...WILL CONT WITH HIGH WIND WRNG THRU THIS
EVENG.  INITIAL UPPER FTR IS DRIVING SEWD ACRS MT ATTM...WHICH SHLD
PRODUCE SOME SHWRS ACRS THE NRN PARTS LATER THIS MRNG AS STG UPPER
JET DROPS INTO THE REGION.  WEAK INITIAL SURGE OF COOLER AIR ASSOCD
WITH FIRST UPPER FTR MOVES INTO NRN/ERN PARTS THIS AFTN WHILE WINDS
CONT TO HOWL ACROSS THE REST OF SE WY.  MAIN COLD FRONT DROPS S TNGT
WHICH SHOULD SHUT OFF THE STG WINDS BY LATE THIS EVENG.  WITH UPPER
JET NUDGING A BIT WWD TONIGHT...BRIEF LIKELY POPS LOOK GOOD OVER
MUCH OF CNTRL/SRN AREAS.  WILL LIKELY NEED SOME SORT OF WINTER ADVY
FOR THE MTNS MAINLY LATER THIS EVENING WITH FROPA AFTER HIGH WIND
WARNG ENDS...WITH EFFECTS LINGERING INTO FRI MRNG.  WILL KEEP
FORECAST SIMPLE FOR NOW AND LET LATER SHIFTS MONITOR/ISSUE.  MUCH
COLDER ON FRI WITH STG WINDS STILL A PSBLTY IN THE PNHNDL...SO WILL
KEEP WATCH GOING.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...GUSTY WINDS WILL
DIMINISH FAIRLY QUICKLY FRIDAY EVENING AS SFC HIGH BUILDS IN AND
GRADIENT RELAXES.  THIS SETS UP A CHILLY MORNING FOR SATURDAY WITH
MANY AREAS LIKELY FALLING INTO THE TEENS.  TEMPERATURES THEN REBOUND
FOR THE REST OF THE WEEKEND INTO EARLY NEXT WEEK AS UPPER RIDGE OVER
THE WRN CONUS EDGES EASTWARD.  SOME BREEZY PERIODS EXPECTED AS LEE
TROUGHS DEVELOP PERIODICALLY IN RESPONSE TO VORT ENERGY TOPPING
UPPER RIDGE OVER THE NRN ROCKIES AND PLAINS BUT DRY WEATHER EXPECTED
AT LEAST THROUGH TUESDAY NIGHT.  NEXT SYSTEM TO AFFECT THE CWA
PROGGED TO PASS BY WEDNESDAY.  GFS STRONGER AND A BIT QUICKER THAN
ECMWF AND IS LIKELY A BIT OVERDONE THUS WILL FAVOR THE SOMEWHAT
WEAKER/SLOWER ECMWF WITH SOME MINOR COOLING FOR WEDNESDAY.

&&

.AVIATION...STG WINDS OVER MUCH OF AREA THRU THIS EVENG AFFECTING
RWL...LAR...CYS.  MVFR CIGS WILL DVLP OVER THE NRN SXNS THIS EVENG
AND THEN DROP S WITH OCNL IFR CIGS/VSBYS IN SNOW AT MOST TERMINALS.
CONDS IMPROVE PRETTY QUICKLY BY FRI SUNRISE WITH LINGERING SNOW
SHWRS IN THE MTNS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING THRU THIS EVENING FOR ZNS 61>67..69.
NE...HIGH WIND WATCH FRI FOR ZNS 1>3..19>21..54..55.

&&

RE
Hazardous weather outlook, Nov 13, 4:33 AM MST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
433 AM MST THU NOV 13 2008

WYZ061>067-069-141200-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
433 AM MST THU NOV 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT TODAY DUE TO VERY STRONG AND
GUSTY WINDS WHICH WILL CONTINUE BEFORE GRADUALLY EASING THIS
EVENING. SOME BLOWING SNOW IS POSSIBLE ESPECIALLY TONIGHT OVER THE
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HIGH WIND GUSTS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-060-068-070-141200-
CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS-
433 AM MST THU NOV 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG AND GUSTY WINDS WILL BLOW ACROSS THE AREA TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-141200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
433 AM MST THU NOV 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS ARE EXPECTED TODAY ESPECIALLY CLOSE TO THE
WYOMING BORDER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH IS IN EFFECT FOR FRIDAY DUE TO THE POSSIBILITY
OF VERY STRONG WINDS DEVELOPING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Nov 13, 5:03 AM MST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
503 AM MST THU NOV 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HIGH SUST WINDS  VEDAUWOO                41.15N 105.40W
11/13/2008  M40 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            1 TO 230 AM - SUSTAINED 35-45 MPH, GUSTS 55-60 MPH

0230 AM     HIGH SUST WINDS  ARLINGTON               41.59N 106.21W
11/13/2008  M40 MPH          CARBON             WY   DEPT OF HIGHWAYS

            MIDNIGHT TO 4 AM - SUSTAINED 35-45 MPH, GUSTS 55-60 MPH

0200 AM     HIGH SUST WINDS  RAWLINS                 41.78N 107.23W
11/13/2008  M40 MPH          CARBON             WY   ASOS

            SUSTAINED 40 MPH GUST TO 58 MPH ON OBS

0245 AM     NON-TSTM WND GST 18 WNW CHEYENNE         41.24N 105.11W
11/13/2008  M65 MPH          LARAMIE            WY   TRAINED SPOTTER

            1 TO 3 AM - SEVERAL GUSTS IN THE 60-70 MPH RANGE

0445 AM     NON-TSTM WND GST 30 W WHEATLAND          42.05N 105.54W
11/13/2008  M64 MPH          ALBANY             WY   PARK/FOREST SRVC

            DODGE CREEK RAWS

&&

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 2:55 PM MSTHigh Wind WarningCYSBanner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 1 more26 hr

Nearby

Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.